Alert archive / Nebraska / Red Flag Warnings in 2011
Red Flag Warning 14, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Nov 24, 2011, 12:09 PM MST for 12 counties in Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2011, 12:09 PM MST (19:09 UTC)
- Expired
- Nov 24, 2011, 3:53 PM MST
- In force
- 4 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Holt County, NE, Keith County, NE, Keya Paha County, NE, Rock County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 28 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3022 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
834 WWUS83 KLBF 241909 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 109 PM CST THU NOV 24 2011 NEZ204-208-250000- /O.NEW.KLBF.FW.W.0014.111124T1909Z-111125T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- NIOBRARA VALLEY/FORT NIOBRARA NWR- 1209 PM MST THU NOV 24 2011 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WESTERN NIOBRARA VALLEY AND THE NORTHEAST PANHANDLE... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR AND FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...DRY VEGETATION WILL COMBINE WITH THESE WEATHER CONDITIONS TO PROMOTE EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/LBF
1 follow-up statement
284 WWUS83 KLBF 242253 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 453 PM CST THU NOV 24 2011 NEZ204-208-250000- /O.CAN.KLBF.FW.W.0014.000000T0000Z-111125T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- NIOBRARA VALLEY/FORT NIOBRARA NWR- 353 PM MST THU NOV 24 2011 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WESTERN NIOBRARA VALLEY AND THE NORTHEAST PANHANDLE... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE RED FLAG WARNING. TEMPERATURES ARE FALLING RAPIDLY WITH THE LOSS OF HEATING CAUSING RELATIVE HUMIDITY TO INCREASE. WINDS ARE DECREASING TO 10 MPH OR LESS. CRITICAL FIRE DANGER HAS ENDED. $$ HTTP://WEATHER.GOV/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Nov 24, 10:46 AM MST, 1 hour 23 minutes earlier.
Area forecast discussion, Nov 24, 10:46 AM MST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1146 AM CST THU NOV 24 2011
.AVIATION...
NO FLIGHT RESTRICTIONS ARE EXPECTED FROM CEILING OR VISIBILITY
THROUGH FRIDAY. WIND WILL INCREASE FRIDAY AND BECOME 260-280 AT
10-15KT BY 16Z IN WESTERN NEBRASKA.
&&
.PREV DISCUSSION... /ISSUED 344 AM CST THU NOV 24 2011/
SYNOPSIS...
EVENING HAND ANALYSIS OF THE 500MB LEVEL INDICATES A BROAD RIDGE OF
HIGH PRESSURE EXTENDING FROM THE GREAT BASIN EASTWARD WELL INTO THE
CENTRAL PLAINS. A DEEP TROUGH IS EVIDENT OFF THE WEST COAST OF THE
CONUS...WITH A SECOND TROUGH CENTERED OVER NEW ENGLAND. LARGEST
HEIGHT FALLS ARE ASSOCIATED WITH THE NEW ENGLAND SYSTEM...WITH
HEIGHT RISES ON THE ORDER OF 110M OVER WESTERN PA. CLOSER TO HOME
AND AT THE SURFACE...TEMPERATURES RANGE FROM THE LOW 30S ACROSS THE
NORTH PLATTE RIVER VALLEY...TO THE LOW 40S OVER NORTH CENTRAL
NEBRASKA...WHERE WIND GUSTS TO 13KTS HAVE ALLOWED FOR STRONGER
SURFACE MIXING.
DISCUSSION...
HIGH WIND POTENTIAL FRIDAY NIGHT THROUGH SATURDAY AFTERNOON REMAINS
THE MAIN FORECASTING CONCERN FOR THE SHORT TERM...WITH FIRE CONCERNS
AND SLIGHT CHANCE/CHANCE POPS POSSIBLE AS WELL.
FOR THE THANKSGIVING HOLIDAY EXPECT QUIET WEATHER CONDITIONS WITH
WESTERLY WIND SPEEDS OF 10 TO 20 MPH ACROSS WESTERN NEBRASKA.
MODEL GUIDANCE HAS COME TO BETTER AGREEMENT WITH HIGHS GENERALLY IN
THE MID 60S FORECAST AREA WIDE. MAV GUIDANCE CONTINUES TO RUN WARM
WHEREAS THE MET GUIDANCE SEEMS TO FAVOR A SLIGHTLY COOLER SOLUTION.
WILL KEEP MAX T/S FOR THIS AFTERNOON A DEGREE OR TWO ABOVE THE WARM
MAV OUTPUT AS PERSISTENCE AND SOUTHWESTERLY TO WESTERLY DOWNSLOPING
FLOW WOULD LEAD TO EXPECTED WARMER VALUES. ALONG WITH THE WARMER
THAN AVERAGE TEMPERATURES...AREA SOUNDINGS INDICATE RATHER DRY AIR
IS IN PLACE ACROSS THE REGION...WITH SLIGHTLY DRIER AIR EXPECTED
ACROSS THE FAR EASTERN PANHANDLE AND WESTERN SAND HILLS THIS
AFTERNOON. GIVEN EXPECTED HIGH TEMPERATURES IN THE MID 60S...WITH
DEWPOINTS IN THE MID 20S TODAY...MINIMUM RELATIVE HUMIDITY VALUES OF
20 TO 25 PERCENT CAN BE EXPECTED THIS AFTERNOON. WITH WELL CURED
FUELS...ANY FIRE START WOULD HAVE THE POTENTIAL TO
SPREAD...ESPECIALLY IF EXPECTED WIND SPEEDS WERE TO BE SLIGHTLY
HIGHER THIS AFTERNOON. NOT LOOKING AT RED FLAG CONDITIONS
TODAY...BUT CERTAINLY WORTH WATCHING.
UPPER LEVEL RIDGING WILL CONTINUE TO BUILD EAST TONIGHT AS A TROUGH
DEEPENS OVER THE INTERMOUNTAIN WEST. THE LEADING SURFACE TROUGH
WILL CONTINUE EAST...WITH WESTERLY SURFACE WINDS INCREASING BEHIND
THIS FEATURE. WIND SPEEDS WILL REMAIN IN THE 10 TO 15 MPH RANGE
OVERNIGHT TONIGHT...HELPING TO KEEP THE ATMOSPHERE FAIRLY
MIXED...THUS OVERNIGHT LOW TEMPERATURES WILL REMAIN GENERALLY IN THE
LOW 30S FRIDAY MORNING...WITH THE EXCEPTION OF THE FAVORED COLD
PRONE AREAS...WHERE MID 20S WOULD BE POSSIBLE. HIGHS ON FRIDAY
WILL BE SLIGHTLY COOLER THAN THAT OF TODAY...WITH HIGH CLOUDS ON THE
INCREASE AND SLIGHTLY COOLER TEMPERATURES ALOFT. LOOKING AT HIGHS
GENERALLY IN THE UPPER 50S AND LOW 60S FORECAST AREA WIDE. WESTERLY
WIND SPEEDS WILL INCREASE DURING THE DAY ON FRIDAY AS WELL AS THE
WEST COAST UPPER TROUGH ADVANCES TOWARD THE PLAINS. LOOKING AT
FREQUENT WIND GUSTS APPROACHING 30 MPH ACROSS THE EASTERN PANHANDLE
FRIDAY AFTERNOON. THE STRONG GUSTS COMBINED WITH RELATIVE HUMIDITY
VALUES OF 20 TO 25 PERCENT AND WELL CURED FUELS WILL LEAD TO AN
ENHANCED THREAT OF EXTREME FIRE BEHAVIOR. HOWEVER A RED FLAG
WARNING DOES NOT APPEAR NECESSARY AS HUMIDITY CRITERIA DOES NOT
APPEAR TO BE MET.
CONDITIONS CONTINUE TO DETERIORATE FRIDAY EVENING AS A STRONG
PACIFIC COLD FRONT DROPS INTO THE CENTRAL PLAINS. MODEL SOLUTIONS
ONCE AGAIN INDICATE THE FRONT ARRIVES MOISTURE STARVED...WITH THE
EXCEPTION OF WESTERN AND NORTHERN NEBRASKA....WHERE LIGHT FROZEN
PRECIPITATION IS SUGGESTED BY THE NAM...GFS...AND EURO SOLUTIONS.
MID LEVEL LIFT AND AN APPROACHING LEFT QUADRANT OF A 100KT JET
STREAK WILL PROVIDE AMPLE LIFT FOR LIGHT SNOW SHOWERS OVER NORTHWEST
NEBRASKA...SPREADING NORTH AND EAST THROUGH THE EVENING. WITH
MOISTURE LACKING...NOT LOOKING AT MUCH IN THE WAY OF
ACCUMULATION...WITH A QUARTER OF AN INCH OR LESS POSSIBLE OF SNOW
ACCUMULATION.
THE MAIN CONCERN FROM THE FRONTAL PASSAGE IS THE WIND POTENTIAL ON
SATURDAY...MODELS SHOW A TIGHT PRESSURE GRADIENT ACROSS THE CWA AS
INTENSE HIGH PRESSURE BUILDS SOUTHEAST FROM THE NORTHERN ROCKIES
TOWARDS THE NORTHERN PLAINS. HEIGHT RISES OF GREATER THAN 2MB/HR
WILL WORK WITH STRONG CAA AND 20 PLUS MB PRESSURE GRADIENT TO
DEVELOP ADVISORY LEVEL WIND ACROSS MUCH OF THE FORECAST AREA. GFS
STILL POINTING TO H85 WIND SPEEDS OF 65KTS OR GREATER ACROSS NORTH
CENTRAL NEBRASKA...WITH 45 TO 50 KTS AT 900MB. DEBATED THE ISSUANCE
OF A HIGH WIND WATCH WITH THIS MORNINGS FORECAST PACKAGE...BUT GIVEN
EXPECTED CRITERIA WIND SPEEDS ARE FOUR TO FIVE PERIODS OUT...WILL
PUNT TO THE FOLLOWING SHIFT AND WAIT FOR THE NEWEST MODEL RUNS.
FIRE CONCERNS WILL BE POSSIBLE AS WELL SATURDAY AFTERNOON. NOW
TEMPERATURES WILL BE SIGNIFICANTLY COOLER BEHIND THE FRONTAL
PASSAGE...BUT WITH DRY AIR IN PLACE...MODEL GUIDANCE HINTS AT SUB 20
PERCENT RH VALUES SATURDAY AFTERNOON. WITH ADVISORY WIND CRITERIA
IN PLACE...FIRES THAT START WILL QUICKLY BECOME WIND DRIVEN AND
DIFFICULT TO CONTROL.
THE DRY PATTERN CONTINUES INTO EARLY NEXT WEEK AS TEMPERATURES
REBOUND SUNDAY AND MONDAY. LOW AMPLITUDE RIDGING BUILDS ACROSS THE
REGION SUNDAY...THEN TRANSITIONS EAST AS ANOTHER FAST MOVING WAVE
EJECTS FROM THE NORTHERN ROCKIES TOWARD THE NORTHERN PLAINS ON
MONDAY. THIS FORCES ANOTHER STRONG COLD FRONT THROUGH WESTERN
NEBRASKA LATE MONDAY...COOLING TEMPERATURES BACK DOWN FOR TUESDAY
AND POTENTIALLY CREATING ADVISORY CRITERIA WIND SPEEDS MONDAY NIGHT
INTO TUESDAY.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM/EXTENDED...WFO LBF
AVIATION...SPRINGERHazardous weather outlook, Nov 24, 3:14 AM MST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 414 AM CST THU NOV 24 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-251100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 414 AM CST THU NOV 24 2011 /314 AM MST THU NOV 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. HIGH FIRE DANGER ACROSS PORTIONS OF WESTERN NEBRASKA THIS AFTERNOON. TEMPERATURES IN THE UPPER 60S AND LOW DEW POINT TEMPERATURES WILL PRODUCE RELATIVE HUMIDITY VALUES AROUND 20 PERCENT. DESPITE LIGHT SOUTHWEST TO WEST WINDS OF 5 TO 15 MPH...DRY CONDITIONS THIS MONTH HAVE RESULTED IN DRY FUELS AND A HIGH FIRE DANGER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HIGH FIRE DANGER ACROSS PORTIONS OF WESTERN NEBRASKA WILL BE POSSIBLE FRIDAY AFTERNOON. TEMPERATURES IN THE 50S AND LOW DEW POINT TEMPERATURES WILL PRODUCE RELATIVE HUMIDITY VALUES AROUND 25 PERCENT WHICH WILL COMBINE WITH BREEZY NORTHWEST WINDS RESULTING IN THE HIGH FIRE DANGER. STRONG NORTHWEST WINDS WILL DEVELOP FRIDAY NIGHT AND SATURDAY AS LOW PRESSURE DEEPENS ACROSS THE MIDWEST AND PACIFIC HIGH PRESSURE BUILDS THROUGH THE HIGH PLAINS. A WIND ADVISORY WILL LIKELY BE ISSUED FOR THIS EVENT FOR WINDS OVER 30 MPH AND GUSTS OVER 45 MPH. WEST AND NORTHWEST WINDS APPROACHING 30 MPH OR STRONGER ARE POSSIBLE FRIDAY AFTERNOON ALSO. A HIGH WIND WARNING MAY BE ISSUED SATURDAY FOR SOME OR ALL AREAS AS THE HIGH PRESSURE ACROSS THE HIGH PLAINS AND LOW PRESSURE ACROSS THE MIDWEST WILL PRODUCE A VERY STRONG GRADIENT. THIS WARNING MAY BE PRECEDED BY A HIGH WIND WATCH 24 TO 36 HOURS BEFOREHAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 2:09 PM MST | High Wind Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 24 hr |
| Nov 24, 2:09 PM MST | Wind Advisory | LBF | Deuel, Garden | 24 hr |
Nearby
Red Flag Warnings in Nebraska, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.